MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CRYOSOLUTIONS SET WITH 1 CARTRIDGE/1MM TIP; M3-DERMAL

INTEGRA LIFESCIENCES MANSFIELD CRYOSOLUTIONS SET WITH 1 CARTRIDGE/1MM TIP; M3-DERMAL
Catalog Number 33510
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code Caustic/Chemical Burns (2549)
Date of Event 01/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This is 2 of 2 reports for the cryosolutions set/pen used during this event and is linked to mfg number 3014334038-2024-00020.It was reported that a physician was burned when handling the cryosolutions set with 1 cartridge/1mm tip (33510).Staff was using a new lot of cartridges and one exploded with liquid nitrogen when applying a new cartridge to the cryopen.The reporter stated "maybe it is the pen".It is currently unknown whether medical intervention was required.No patient injury or surgical delay has been reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4 (product serial number, udi #), d9, g3, g6, h2, h3, h4, h6, h10.The suspected cryosolutions set with 1 cartridge/1mm tip (33510) was returned for evaluation: device history record (dhr) shows no abnormalities related to the reported issue were identified.Failure analysis - the cryosolutions pen of the cryosolutions set (33510) was received in used condition with a damaged o-ring, requiring replacement.A worn o-ring was replaced by the product repair technician to restore product functionality.The product serial number indicates a manufacture date of 2016.Wear or damage to the o-ring may have occurred over multiple years of use.Per the product supplier, a damaged poorly seated o-ring may allow gas to escape when installing a new cartridge.Protective gloves must always be worn when handling cryosolutions products.The instructions for use (ifu), directs user to "always use protective gloves when installing cartridges.Inspect cartridge for o-ring.If o-ring is missing, do not attach the cartridge.Contact integra miltex for o-ring replacement." root cause analysis: the reported complaint was confirmed.The issue of gas exploding or spraying out may result from installing a new cartridge with a damaged o-ring.Ifu states: "always use protective gloves when installing cartridges and using cryosolutions devices"."the cartridge must be screwed into the control mechanism in a clockwise direction both quickly and completely"."the pin must be fully inserted into the pin insertion point before attaching the cartridge".No manufacturing, workmanship, or material deficiency has been identified.
 
Event or Problem Description
N/a.

Brand Name
CRYOSOLUTIONS SET WITH 1 CARTRIDGE/1MM TIP
Common Device Name
M3-DERMAL
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18727446
Report Number3014334038-2024-00032
Device Sequence Number17577995
Product Code GEH
UDI-Device Identifier10381780171898
UDI-Public10381780171898
Combination Product (Y/N)N
PMA/510(K) Number
K091721
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number33510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown